MAUDE Adverse Event Report: NOVO NORDISK A/S NOVOFINE 32G 4MM; NEEDLE

NOVO NORDISK A/S NOVOFINE 32G 4MM; NEEDLE
Model Number N/A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Local Reaction (2035); Injection Site Reaction (4562)
Type of Reportable Event Serious Injury
Event or Problem Description
Event verbatim.Needle reusage; multiple use of single-use product.Left leg infection; localised infection.Possible blood clotting, thrombosis.Case description: study id: patient assistance program.Study description: the novo nordisk diabetes patient assistance program is a program for patients that qualify for financial assistance pursuant to financial guidelines as established by novo nordisk.Patients will be evaluated for the program against the criteria established by novo nordisk.This serious solicited report from the united states was reported by a consumer as "needle reusage(needle reusage)" with an unspecified onset date , "possible blood clotting(clot blood)" with an unspecified onset date , "left leg infection(leg infection)" with an unspecified onset date and concerned a male patient (born in 1953) who was treated with novofine 32g 4mm (needle) from unknown start date for "diabetes mellitus".Current condition: diabetes (type and duration was not reported).Concomitant medications included - tresiba flextouch u100(insulin degludec 100 iu/ml).Solution for injection, 100 iu/ml.On an unspecified date, the patient reported of reusing the needles.As a result the patient had an infection in the left leg with symptoms of pain and extreme swelling.As treatment the patient applied ice and elevated it.It was also suspected that the patient had possible blood clotting.A doppler reading test was done but results were not provided.On an unspecified date, patient's blood test and urine analysis were performed, results not reported.Batch number of novofine 32g 4mm was requested.Action taken to novofine 32g 4mm was not reported.The outcome for the event "needle reusage(needle reusage)" was not reported.The outcome for the event "possible blood clotting(clot blood)" was not reported.The outcome for the event "left leg infection(leg infection)" was unknown.Reporter's causality (novofine 32g 4mm) - needle reusage(needle reusage) : unknown.Possible blood clotting(clot blood) : unknown.Left leg infection(leg infection) : unknown.Company's causality (novofine 32g 4mm) - needle reusage(needle reusage) : possible.Possible blood clotting(clot blood) : unlikely.Left leg infection(leg infection) : unlikely.
 
Event or Problem Description
Case description: concomitant medications included - tresiba flextouch u100(insulin degludec 100 iu/ml) solution for injection, 100 iu/ml.Company comment: 07-mar-2022: the suspected device novofine 32g 4mm needle has not been returned to novo nordisk for evaluation.Reusing the needle could have contributed to localised infection at the injection site.No conclusion is reached.Since last submission the case has been updated with the following: -concomitant medication added.-narrative updated accordingly.
 
Event or Problem Description
Case description: concomitant medications included - tresiba flextouch u100(insulin degludec 100 iu/ml) solution for injection, 100 iu/ml, tresiba flextouch u200(insulin degludec) solution for injection, 200 iu/ml.Batch numbers: novofine 32g 4mm: 21j20n.Since last submission the case has been updated with the following: -batch number, manufacturing date and expiry date updated.-investigation result updated.-annex b, c, d, g codes updated.-narrative updated accordingly.Final manufacturer's comment: 02-may-2022: the suspected device (novofine plus 4mm (32g)) has not been returned to novo nordisk a/s for the investigation.Batch number of devices is available now.Batch trend analysis or reference sample analysis will be performed.No confounding factors identified.With the available limited information regarding the handling of the suspected device, it is not possible to identify a clear root cause in relation to functionality of novofine plus 4mm (32g).Reusing the needle could have contributed to localised infection at the injection site.Manufacturing site is confirmed with batch number to be 9681822, report 9681821-2022-00028 will be further reported under 9681822-2022-00001.H3 continued: evaluation summary.Novofine® plus 32g x 4mm - batch unknown.No investigation was possible, because neither sample nor batch number was available.If possible, please forward the reported product(s) for further investigations.

Brand Name
NOVOFINE 32G 4MM
Common Device Name
NEEDLE
Manufacturer (Section D)
NOVO NORDISK A/S
bagsvaerd,,
DA 
Manufacturer (Section G)
NOVO NORDISK A/S
krogshoejvej 55
bagsvaerd,, 2880
DA   2880
Manufacturer Contact
p.o. box 846
plainsboro,, NJ 08536
8007276500
MDR Report Key13927448
Report Number9681821-2022-00028
Device Sequence Number19280133
Product Code FMI
UDI-Device Identifier00301691858506
UDI-Public00301691858506
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K133738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/27/2026
Device Model NumberN/A
Device Catalogue Number185850
Device Lot Number21J20N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/04/2022
04/25/2022
Initial Report FDA Received Date03/28/2022
Supplement Report FDA Received Date04/21/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRESIBA FLEXTOUCH U100; TRESIBA FLEXTOUCH U100; TRESIBA FLEXTOUCH U100 INSULIN DEGLUDEC 100 IU/ML; TRESIBA FLEXTOUCH U100 INSULIN DEGLUDEC 100 IU/ML; TRESIBA FLEXTOUCH U200
Outcome Attributed to Adverse Event Other;
Patient SexMale